advertisement
Question
Posted by: Melissa | 2010-03-02

Escitalopram

I have been taking Citraz for a few months to treat depression. I find that sometimes when I drink I get extremely emotional and illogical and get into arguements for absolutely no reason at all. Does alcohol react with the medicine? I am a keen wine enthusiast and I usually drink a glass at night but any more than that I get sometimes get emotional.

Another question, I''ve been having extremely vivid dreams the last few months and I have a few per night that I can remember when I wake up. They aren''t necessarily bad dreams but I wake up tired as a result of them. Could this have anything to do with the medication?

Any advice you can give me would be greatly appreciated!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Alcohol regularly has this effect in almost everyone, though mostly they don't notice it ! And yes, alcohol interacts unhelpfully with ALL antidepressants, reducing their benefits, and magnifying their side-effects ( and remember, after all, alcohol is a depressing drug ). One glass at night may be OK, more is probably not a great idea.
And yes, more vivid dreams are commonly experienced when taking ADs, This may be a nuisance, but may also be a re-assuring indicator that the useful chemical effects are happening.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Anonymous | 2016-01-09

I have been on citraz 10mg for 3 weeks after coming off cilift..my doc gave me tranquilizers for the first 2 weeks , I wud take a half or quarter only when feeling dizzy ..i am feeling great now

Reply to Anonymous
Posted by: nathalie | 2015-05-03

hi there I would like to know if 10mg Citraz can make you pit on weight. taking it with rivotril for anxiety. I don't want the weight gain. Please advise. Thank you

Reply to nathalie
Posted by: Anonymous | 2015-04-02

hi I am using Citraz for more than a year now. I have stopped for just more than a week and i have this constant feeling in my head, almost the same as when you have low blood pressure. When i sit still or lay down, it is much better, but when i move a lot i feel terrible. Can you tell me if this is maybe one of the side effect and how long before i will feel normal again.

Reply to Anonymous
Posted by: Auriel | 2014-12-08

I have bee on Citraz 20 for over 3 months now and have put on over 4kgs in this time. Has anybody else experienced weight gain whilst on Citraz? Thanks

Reply to Auriel
Posted by: stephanie | 2010-03-26

I am taking the 2 together could I get Serotonym syndrome, I sometimes do feel wierd and get major hot flushes and sweating, my stomach runs alot more, can you mix the 2.
thanks
Stephanie

Reply to stephanie
Posted by: Natasha | 2010-03-16

A week ago my doctor put me on citraz 10 along with tranquilisers. For the first couple of days it work wonderfully but now it''s like I m taking duds. Nothing seems to be helping and I can''t understand why. Im taking 20mg a day but there seems to be no change in how I am feeling. Please help.......

Reply to Natasha
Posted by: Melissa | 2010-03-02

Thank you Doctor, that helps me alot!!

Reply to Melissa
Posted by: cybershrink | 2010-03-02

Alcohol regularly has this effect in almost everyone, though mostly they don't notice it ! And yes, alcohol interacts unhelpfully with ALL antidepressants, reducing their benefits, and magnifying their side-effects ( and remember, after all, alcohol is a depressing drug ). One glass at night may be OK, more is probably not a great idea.
And yes, more vivid dreams are commonly experienced when taking ADs, This may be a nuisance, but may also be a re-assuring indicator that the useful chemical effects are happening.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement